Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 111, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 28, 2006, 7:57 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2006, 7:57 PM CDT (00:57 UTC)
- Expired
- Apr 28, 2006, 9:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Edwards County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 96 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 7:43 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 290059 SVREWX TXC137-465-290200- /O.NEW.KEWX.SV.W.0111.060429T0057Z-060429T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 757 PM CDT FRI APR 28 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... EDWARDS VAL VERDE * UNTIL 900 PM CDT * AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF LOMA ALTA...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR LOMA ALTA AND ROCKSPRINGS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3001 10096 2983 10096 2978 10020 3068 10027 $$
2 follow-up statements
000 WWUS54 KEWX 290124 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 823 PM CDT FRI APR 28 2006 TXC137-465-290200- /O.CON.KEWX.SV.W.0111.000000T0000Z-060429T0200Z/ EDWARDS TX-VAL VERDE TX- 823 PM CDT FRI APR 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR VAL VERDE AND EDWARDS COUNTIES... AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF LOMA ALTA...MOVING EAST AT 30 MPH. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3001 10096 2983 10096 2978 10020 3068 10027 $$
000 WWUS54 KEWX 290139 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 837 PM CDT FRI APR 28 2006 TXC465-290147- /O.CAN.KEWX.SV.W.0111.000000T0000Z-060429T0200Z/ VAL VERDE TX- 837 PM CDT FRI APR 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED TO THE EAST AND THEREFORE THE WARNING WAS CANCELLED FOR VAL VERDE COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. $$ TXC137-290200- /O.CON.KEWX.SV.W.0111.000000T0000Z-060429T0200Z/ EDWARDS TX- 837 PM CDT FRI APR 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EDWARDS COUNTY... AT 830 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES WEST OF ROCKSPRINGS...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LAT...LON 3004 10069 2982 10068 2978 10020 3068 10027 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:26 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 28, 6:26 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 626 PM CDT FRI APR 28 2006 .AVIATION... THE DRY LINE IN WEST TEXAS WILL ADVANCE EASTWARD ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS THRU 12Z PRODUCING A SQUALL LINE WITH THE POTENTIAL FOR SEVERE TSTA. SOUTHEAST SURFACE WINDS OF 15-25 KTS WILL PREVAIL AHEAD OF THE DRY LINE WITH MVFR CIGS DEVELOPING AFTER 03Z. SKIES WILL CLEAR FROM THE WEST BEHIND THE SQUALL LINE AFTER 12Z WITH GUSTY NORTHWEST WINDS OF 15-25 KTS. && .PREV DISCUSSION... (ISSUED 332 PM CDT FRI APR 28 2006) DISCUSSION... AREA NATIONAL WEATHER SERVICE RADAR INDICATES SEVERE THUNDERSTORMS ALREADY DEVELOPING IN WESTERN VAL VERDE COUNTY. ATMOSPHERIC INSTABILITY WILL CONTINUE TO INCREASE THROUGH THE REST OF THE DAY AHEAD OF THE UPPER TROUGH CURRENTLY OVER THE NM/TX/MEX BORDER. THIS INSTABILITY COUPLED WITH ABUNDANT MOISTURE AND GOOD VERTICAL SHEAR WILL ALLOW DEVELOPING STORMS TO RAPIDLY INTENSIFY INTO SUPERCELLS WITH DAMAGING WINDS AND LARGE HAIL. THIS ENVIRONMENT WILL ALSO FAVOR THE POTENTIAL FOR ISOLATED TORNADOS. THE STORMS WILL FOCUS ALONG THE DRY-LINE BOUNDARY AND PROGRESS EASTWARD THROUGH EARLY SATURDAY MORNING...AND SHOULD EXIT THE EASTERN-MOST COUNTIES OF THE CWA BY NOON. AS THE TROF AXIS CONTINUES TO MOVE EASTWARD, NORTHWEST WINDS WILL BRING DRY SFC CONDITIONS ALLOWING FOR A WARM AFTERNOON. DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...RESULTING IN WARM AFTERNOONS AND MILD NIGHTS. WINDS WILL BEGIN TO SHIFT TO SE-S SUNDAY AFTERNOON DRAWING IN GULF MOISTURE. THIS WILL LEAD TO INCREASING HUMIDITIES AND CLOUDS THROUGH MID-WEEK. NEXT BEST CHANCE FOR RAIN WILL BE THE END OF NEXT WEEK AS ANOTHER FRONTAL BOUNDARY DRAPES ACROSS THE REGION. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/01
Hazardous weather outlook, Apr 28, 4:27 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 427 PM CDT FRI APR 28 2006 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 427 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON INTO THE EVENING HOURS. BY LATE EVENING...THE STORMS WILL ORGANIZE INTO A SQUALL LINE THAT WILL MOVE EAST ACROSS THE AREA DURING THE OVERNIGHT AND EARLY MORNING HOURS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SQUALL LINE WILL BE ONGOING EARLY IN THE MORNING BEFORE MOVING INTO SOUTHEAST TEXAS BY NOON. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT INTO EARLY SATURDAY.
In the hours before
Local storm report, Apr 28, 6:08 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 10 NW ROCKSPRINGS 30.12N 100.33W
04/28/2006 E0.88 INCH EDWARDS TX CO-OP OBSERVER
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:04 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
| Apr 28, 7:20 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 55 min |
| Apr 28, 8:06 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 39 min |
| Apr 28, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 65 min |
| Apr 28, 8:43 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 32 min |
| Apr 28, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 46 min |
| Apr 28, 8:55 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 35 min |
| Apr 28, 8:58 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 62 min |
| Apr 28, 9:22 PM CDT | Tornado Warning | EWX | Burnet | 23 min |
| Apr 28, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 62 min |
| Apr 28, 9:41 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 23 min |
| Apr 28, 9:43 PM CDT | Tornado Warning | EWX | Kerr | 32 min |
| Apr 28, 9:53 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 67 min |
| Apr 28, 10:08 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 52 min |
| Apr 28, 10:15 PM CDT | Tornado Warning | EWX | Kerr | 30 min |
| Apr 28, 10:23 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet | 67 min |
| Apr 28, 11:05 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 55 min |
| Apr 28, 11:12 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 48 min |
| Apr 28, 11:25 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 50 min |
| Apr 28, 11:31 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 44 min |
| Apr 28, 11:56 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 64 min |
| Apr 29, 1:45 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 60 min |
| Apr 29, 11:45 AM CDT | Red Flag Warning | EWX | Atascosa, Dimmit, Frio, Maverick, Zavala | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.